Alert archive / Alabama / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 146, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Jul 1, 2025, 6:41 PM CDT for Butler County, Crenshaw County, Alabama. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 1, 2025, 6:41 PM CDT (23:41 UTC)
- Expired
- Jul 1, 2025, 7:13 PM CDT
- In force
- 32 min
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Butler County, AL, Crenshaw County, AL
The radar
The Ft Rucker radar (KEOX), 85 km from the middle of the area, began a volume at 23:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 11.7 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 720 J/kg
- Mixed-layer CIN
- -49 J/kg
- Mixed-layer LCL
- 817 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 41 m²/s²
- 0-3 km storm-relative helicity
- 59 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
864
WUUS54 KMOB 012341
SVRMOB
ALC013-041-020030-
/O.NEW.KMOB.SV.W.0146.250701T2341Z-250702T0030Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Mobile AL
641 PM CDT Tue Jul 1 2025
The National Weather Service in Mobile has issued a
* Severe Thunderstorm Warning for...
Northeastern Butler County in south central Alabama...
Northern Crenshaw County in south central Alabama...
* Until 730 PM CDT.
* At 641 PM CDT, severe thunderstorms were located along a line
extending from near Strata to 3 miles south of Highland Home to 9
miles south of Logan, moving southeast at 30 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Luverne, Rutledge, Glenwood, Petrey, and Highland Home.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3159 8615 3188 8656 3196 8653 3197 8641
3205 8640 3205 8630 3197 8630 3196 8618
3189 8617 3179 8620 3179 8615 3166 8615
3166 8616 3162 8618 3162 8615
TIME...MOT...LOC 2341Z 304DEG 25KT 3203 8626 3190 8634 3186 8646
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
MM2 follow-up statements
771
WWUS54 KMOB 012352
SVSMOB
Severe Weather Statement
National Weather Service Mobile AL
652 PM CDT Tue Jul 1 2025
ALC013-020001-
/O.CAN.KMOB.SV.W.0146.000000T0000Z-250702T0030Z/
Butler AL-
652 PM CDT Tue Jul 1 2025
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN BUTLER COUNTY IS
CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore, the warning has been cancelled.
LAT...LON 3178 8641 3180 8644 3196 8635 3205 8632
3205 8630 3197 8630 3196 8618 3189 8617
3179 8620 3179 8615 3166 8615 3166 8616
3162 8618 3162 8615 3159 8615
TIME...MOT...LOC 2351Z 304DEG 25KT 3199 8619 3186 8627 3182 8639
$$
ALC041-020030-
/O.CON.KMOB.SV.W.0146.000000T0000Z-250702T0030Z/
Crenshaw AL-
652 PM CDT Tue Jul 1 2025
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM CDT
FOR CENTRAL CRENSHAW COUNTY...
At 651 PM CDT, severe thunderstorms were located along a line
extending from Grady to 3 miles west of Petrey to 8 miles northwest
of Rutledge, moving southeast at 30 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Luverne, Rutledge, Glenwood, Petrey, and Highland Home.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3178 8641 3180 8644 3196 8635 3205 8632
3205 8630 3197 8630 3196 8618 3189 8617
3179 8620 3179 8615 3166 8615 3166 8616
3162 8618 3162 8615 3159 8615
TIME...MOT...LOC 2351Z 304DEG 25KT 3199 8619 3186 8627 3182 8639
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
MM979
WWUS54 KMOB 020013
SVSMOB
Severe Weather Statement
National Weather Service Mobile AL
713 PM CDT Tue Jul 1 2025
ALC041-020023-
/O.CAN.KMOB.SV.W.0146.000000T0000Z-250702T0030Z/
Crenshaw AL-
713 PM CDT Tue Jul 1 2025
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL CRENSHAW COUNTY IS
CANCELLED...
The storms which prompted the warning have weakened below severe
limits, and no longer pose an immediate threat to life or property.
Therefore, the warning has been cancelled.
LAT...LON 3178 8641 3180 8644 3196 8635 3205 8632
3205 8630 3197 8630 3196 8618 3189 8617
3179 8620 3179 8615 3166 8615 3166 8616
3162 8618 3162 8615 3159 8615
TIME...MOT...LOC 0012Z 304DEG 25KT 3191 8605 3178 8613 3174 8625
$$
MMWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 1, 1:51 PM CDT, 4 hours 50 minutes earlier.
Area forecast discussion, Jul 1, 1:51 PM CDT, 4 hours 50 minutes before
Area Forecast Discussion National Weather Service Mobile AL 151 PM CDT Tue Jul 1 2025 ...New Aviation, Discussion, Marine... .DISCUSSION... Issued at 136 PM CDT Tue Jul 1 2025 This afternoon through Thursday... We begin the near term with the forecast area at the base of a weakness in the mid level geo-potential height field, south of a more defined deep layer trof of low pressure pivoting eastward over the Mid MS/Ohio River Valley. The high level flow is increasingly diffluent, set up by the local area on the eastern flank of a northwest to southeast oriented ridge axis from the plains into the western Gulf. This has supported a persistence in large scale lift and organized convection over the north central Gulf waters. At the surface, a front was draped from the OH River Valley southwest to across the Mid-South and back into central TX. Embedded in the mean, diffluent west-northwesterly flow aloft, mid-level impulses tracking east-southeast will operate on sufficiently deep environmental moisture (PWAT's: 1.8-2.1") and instability (MuCAPE's 3000-4000 J/KG) to support increased coverage of showers and storms the remainder of the day and carrying over into tonight. This is supported by current radar trends and latest short range ensembles. Wind shear is weak, so pulse type storms with updrafts of short life-spans is more favored. Some of the storms though could be strong to marginally severe generally along and west of I-65. Storms will also be efficient in producing locally heavy rains which could cause some isolated instances of mainly nuisance type flooding in lower lying and poorly drained areas. As the front eases southward Wednesday, rain chances begin to taper off up along US Highway 84 while scattered to perhaps numerous showers and storms continue south of there. Wednesday night, rain chances become more focused off the coast. The front settles to the coast Thursday with PoPs dropping off to 10% or less area-wide. Wednesday's highs upper 80's/lower 90's heat up into the lower to mid 90's Thursday. Nights warm. Friday through Tuesday... A narrow upper ridge sets up from the Mid to Lower MS River Valley Friday with the upper trof axis having slipped to the FL Peninsula. Most of the area looks to remain rain-free Friday, aside from isolated showers and storms creating a challenge for July 4th activities. Friday's highs range 92 to 96. Heat indices somewhat checked with highest range 100 to 105 considering 40-50% daytime RH. Highs will continue in the lower to mid 90's most areas Saturday through Tuesday. We look to return to a more summer-time convective mode Saturday through Tuesday. Tropics: An area of low pressure could develop from a weakening front by the weekend anywhere from over the Atlantic waters off the southeast U.S., over Florida, or over the eastern Gulf. Some gradual tropical or subtropical development could occur thereafter as the low drifts and moves little. The latest outlook from NHC calls for a low potential (30%) of development. Will continue to monitor in the days ahead. /10 && .AVIATION... (18Z TAFS) Issued at 136 PM CDT Tue Jul 1 2025 Showers and thunderstorms will continue to develop and move southeast through the afternoon before gradually dissipating during the evening hours. IFR/MVFR conditions will be possible in and around the heavier showers. /13 && .MARINE... Issued at 136 PM CDT Tue Jul 1 2025 Outside of marine storms, no impactful weather expected the next several days. && .PRELIMINARY POINT TEMPS/POPS... Mobile 72 90 71 93 71 94 73 94 / 50 50 10 10 0 10 0 20 Pensacola 74 89 74 93 74 94 77 93 / 70 60 20 10 0 10 10 20 Destin 77 91 77 94 77 95 79 94 / 70 60 30 10 10 20 10 20 Evergreen 71 91 69 94 69 95 72 96 / 40 30 0 0 0 10 0 10 Waynesboro 71 91 68 92 69 94 71 96 / 40 20 0 0 0 0 0 10 Camden 71 89 68 90 68 93 71 94 / 40 20 0 0 0 0 0 10 Crestview 71 90 70 94 69 95 72 95 / 50 60 10 10 0 20 0 30 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...None. FL...None. MS...None. GM...None. && This product is also available on the web at: www.weather.gov/mob
In the hours before
Special weather statement, Jul 1, 2:30 PM CDT, 4 hours 11 minutes before
Special Weather Statement
National Weather Service Mobile AL
230 PM CDT Tue Jul 1 2025
MSZ067-075-076-012015-
Perry MS-Greene MS-Wayne MS-
230 PM CDT Tue Jul 1 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN PERRY...
SOUTHWESTERN WAYNE AND NORTHWESTERN GREENE COUNTIES THROUGH 315 PM
CDT...
At 230 PM CDT, Doppler radar was tracking a strong thunderstorm 4
miles northeast of Ovett, or 12 miles north of Richton, moving
southeast at 20 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Richton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3143 8894 3167 8894 3146 8856 3115 8889
3143 8909
TIME...MOT...LOC 1930Z 307DEG 17KT 3153 8898
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPHSpecial weather statement, Jul 1, 4:49 PM CDT, 1 hour 52 minutes before
Special Weather Statement
National Weather Service Mobile AL
449 PM CDT Tue Jul 1 2025
ALZ054>057-012230-
Wilcox AL-Monroe AL-Conecuh AL-Butler AL-
449 PM CDT Tue Jul 1 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN BUTLER...
NORTHEASTERN MONROE...SOUTHEASTERN WILCOX AND NORTHERN CONECUH
COUNTIES THROUGH 530 PM CDT...
At 448 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles southeast of Pine Apple, or 16 miles west of Greenville, moving
east at 5 mph.
HAZARD...Wind gusts up to 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Pine Apple.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3171 8673 3164 8700 3188 8703 3196 8682
3196 8680
TIME...MOT...LOC 2148Z 253DEG 6KT 3180 8690
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
MMSpecial weather statement, Jul 1, 5:54 PM CDT, 47 minutes before
Special Weather Statement
National Weather Service Mobile AL
554 PM CDT Tue Jul 1 2025
ALZ054-055-057-012345-
Wilcox AL-Monroe AL-Butler AL-
554 PM CDT Tue Jul 1 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN BUTLER...
NORTHEASTERN MONROE AND SOUTHEASTERN WILCOX COUNTIES THROUGH 645 PM
CDT...
At 554 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles northeast of Pine Apple, or 18 miles northwest of Greenville,
moving east at 15 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Greenville and Pine Apple.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3196 8686 3196 8650 3165 8666 3175 8690
3175 8692 3181 8712 3205 8690 3205 8686
TIME...MOT...LOC 2254Z 281DEG 15KT 3194 8690
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
MMSpecial weather statement, Jul 1, 6:08 PM CDT, 33 minutes before
Special Weather Statement
National Weather Service Mobile AL
608 PM CDT Tue Jul 1 2025
ALZ057-058-020000-
Butler AL-Crenshaw AL-
608 PM CDT Tue Jul 1 2025
...STRONG THUNDERSTORMS WILL IMPACT NORTHERN BUTLER AND NORTHERN
CRENSHAW COUNTIES THROUGH 700 PM CDT...
At 608 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 5 miles west of Pintlala to 3 miles northeast
of Fort Deposit to 11 miles northwest of Greenville. Movement was
southeast at 30 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Greenville, Luverne, Rutledge, Petrey, and Highland Home.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3164 8640 3187 8686 3196 8685 3196 8641
3205 8640 3205 8630 3197 8630 3196 8618
3189 8617 3179 8620 3179 8615 3176 8615
TIME...MOT...LOC 2308Z 299DEG 25KT 3219 8645 3203 8654 3190 8679
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
MMSpecial weather statement, Jul 1, 6:31 PM CDT, 10 minutes before
Special Weather Statement
National Weather Service Mobile AL
631 PM CDT Tue Jul 1 2025
ALZ055>057-020015-
Monroe AL-Conecuh AL-Butler AL-
631 PM CDT Tue Jul 1 2025
...STRONG THUNDERSTORMS WILL IMPACT SOUTHERN BUTLER...EAST CENTRAL
MONROE AND CONECUH COUNTIES THROUGH 715 PM CDT...
At 631 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 11 miles northwest of Georgiana to near Repton.
Movement was east at 25 mph.
HAZARD...Wind gusts up to 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Evergreen, Georgiana, McKenzie, Repton, and I65 And US 84.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3152 8667 3152 8670 3149 8670 3128 8686
3139 8732 3177 8697 3182 8673 3170 8650
TIME...MOT...LOC 2331Z 271DEG 20KT 3171 8692 3143 8720
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
MMThe office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 1, 7:58 AM CDT | Special Marine Warning | MOB | 62 min | |
| Jul 1, 8:20 AM CDT | Special Marine Warning | MOB | 55 min | |
| Jul 1, 8:27 AM CDT | Special Marine Warning | MOB | 63 min | |
| Jul 1, 9:58 AM CDT | Special Marine Warning | MOB | 92 min | |
| Jul 1, 10:54 AM CDT | Special Marine Warning | MOB | 96 min | |
| Jul 1, 11:37 AM CDT | Special Marine Warning | MOB | 113 min | |
| Jul 1, 2:25 PM CDT | Special Marine Warning | MOB | 95 min | |
| Jul 1, 4:49 PM CDT | Special Weather Statement | MOB | Butler | 41 min |
| Jul 1, 5:54 PM CDT | Special Weather Statement | MOB | Butler | 51 min |
| Jul 1, 6:08 PM CDT | Special Weather Statement | MOB | Crenshaw | 52 min |
| Jul 1, 6:31 PM CDT | Special Weather Statement | MOB | Butler, Conecuh | 44 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.